Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The range of a vector measure determines its total variation

Author: Luis Rodríguez-Piazza
Journal: Proc. Amer. Math. Soc. 111 (1991), 205-214
MSC: Primary 46G10; Secondary 28B05
MathSciNet review: 1025281
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that if the ranges of two finitely additive measures with values in a normed space have the same closed convex hull, then the measures have the same total variation. We also study the monotonicity of this variation with respect to the range, proving that a normed space $ X$ is $ C$-isomorphic to a subspace of an $ {L^1}$ space if and only if, for every pair $ \mu ,\nu$ of $ X$-valued measures such that the range of $ \mu $ lies inside the closed convex hull of the range of $ \nu$, the total variation of $ \mu $ is less than or equal to $ C$ times the total variation of $ \nu$. This allows us to answer two questions raised by R. Anantharaman and J. Diestel.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46G10, 28B05

Retrieve articles in all journals with MSC: 46G10, 28B05

Additional Information

Keywords: Vector measures, range, variation, zonoid, subspaces of $ {L^1}$
Article copyright: © Copyright 1991 American Mathematical Society